Gut and Gastroenterology

Abstract

Amlodipine Induced Cholestasis: A Case Report

Author(s): William G Simpson and Sarah Khan

Amlodipine, a dihydropyridine calcium channel blocker, is used in treatments for hypertension and angina pectoris. Hepatotoxicity due to calcium channel blockers is very rare. We report a case of an 84-year-old man who developed cholestatic liver injury and pruritus following initiation of treatment with amlodipine for hypertension. The patient underwent workup regarding obstructive causes for liver injury which was negative. Following negative obstructive work-up the medication list was examined. The pruritus and all hepatic biochemical abnormalities completely resolved after withdrawal of the drug. The mechanism of amlodipine hepatotoxicity is not known, but is likely due to formation of a toxic intermediate in its metabolism. Similar to previously reported cases, the pathogenic mechanism of amlodipineassociated liver injury in our patient was, most probably, idiosyncratic.

Mission and Vision Membership Withdrawal Policy Submit Paper Publication ethics
Creative Commons License This work is licensed under a Creative Commons Attribution 4.0 International License © 2018 sciaeon.org